Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
155 Doctors are Online

Pregnant. Given eltroxcin for low tsh problem. Will this have any adverse effect on baby?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
I am pregrnant with twins, running in 8th month. Got IVF done in July. Diagnosed with low TSH problem in March, then given Eltroxcin 100mcg to control that. Then in XXXXXXX T4 shot up and to balance that Thyrowell was given. Both continued till Dec 2012. As per my Gynaec, stopped Thyrowell in Dec 2012, however Eltroxcin 100 mcg continued. In XXXXXXX tests my TSH was 1.5 and T4 was 18. Gynaec reduced my Eltroxcin from 100 mcg to 10 mcg. After a month in feb the test results are TSH 4.5 & T4 is 17.1. Please advice, if this will have the adverse impact on the babies and how to balance TSH and T4.
Posted Tue, 26 Mar 2013 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Rahul Tawde 37 hours later
Dear XXXXXXX,
Thanks for writing in. Im afraid you may not be getting appropriate treatment for hypothyroidism. Eltroxin is given for high TSH not for low TSH. Thyrowel is not a treatmdnt for either hypo or hypothyroidism. Thyroid disorders are managed best by endocrinologists -you dhoildnt rely on gynaecologists. High T4 is natural during pregnancy so adjusted based just on high T4 may not be appropriate. FreeT4 could have been checked when t4 was high. I wouldnt have changed your dose in January when TSH was1.5. Your thyroid may not have impacted your child because you were on eltroxin 100mcg per day for better part of pregnancy. Im afraid you should consult endicrinologist if there is one in your place. I suggest you repeat free T4 and TSH now. Dosage can be adjusted based on fresh results.
Shivaprasad
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
,  

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor